Alert archive / Maine / River Flood Warnings in 2011
River Flood Warning 15, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Apr 17, 2011, 8:14 AM EDT for Cumberland County, Maine. It took effect at Apr 17, 2011, 12:22 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 8:14 AM EDT (12:14 UTC)
- In effect from
- Apr 17, 2011, 12:22 PM EDT
- Expired
- Apr 18, 2011, 4:37 AM EDT
- In force
- 16 hr
- Issued by
- NWS Gray, ME
- Flood severity
- Minor
County Cumberland County, ME
The radar
The Portland,ME radar (KGYX), 11 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Apr 17, 6:47 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 17, 6:47 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
647 AM EDT SUN APR 17 2011
.SYNOPSIS...
HEAVY RAIN IN ADVANCE OF A COLD FRONT WILL END THIS
AFTERNOON...WITH SOME BREAKS OF SUN AND GUSTY WINDS. HIGH
PRESSURE WILL BUILD TO OUR NORTH MONDAY AND TUESDAY AS A FRONT
REMAINS STALLED JUST TO OUR SOUTH. LOW PRESSURE WILL ARRIVE BY
WEDNESDAY WITH MORE CLOUDS AND PRECIPITATION. A RIDGE OF HIGH
PRESSURE AND DRY AIR FOLLOWS FOR LATE THURSDAY INTO FRIDAY.
&&
.NEAR TERM /TODAY/...
STRONG COLD FRONT CROSSING NEW ENGLAND ATTM. AHEAD OF IT STRONG
SERLY FLOW HAS DEVELOPED. MOISTURE TRANSPORT WITH FLOW
PERPENDICULAR TO THE TERRAIN IS WRINGING THIS OUT IN THE FORM OF
HEAVY RAINFALL OVER CNTRL NH AND SWRN ME. AMOUNTS SHOULD GENERALLY
BE AROUND 1 INCH...WITH LOCALLY NEAR 2 INCHES AT FAVORED SERLY
UPSLOPE AREAS. AS STATED IN HYDRO SECTION...RUNOFF AND SNOW MELT
WILL LEAD TO ADDITIONAL RISES ON ALREADY SWOLLEN AREA RIVERS...AND
HAVE LEFT FLOOD WATCH UP AS A RESULT. OTHER CONCERN IN THE NEAR
TERM IS THE WIND. STRONG LOW LVL WINDS AOA 60 KTS BELOW 1 KFT WILL
HAVE THE POTENTIAL TO MIX DOWN THROUGH DAWN. BUFKIT SOUNDINGS SHOW
A SMALL MIXED LAYER FOR COASTAL SITES...WITH POTENTIAL GUSTS TO 50
KTS. FOR THIS REASON HAVE CONTINUED WITH HIGH WIND WARNING...AS
THE NEXT FEW HOURS SHOULD BE THE GREATEST THREAT. WIND ADVISORY IS
A LITTLE MORE UP IN THE AIR. STRONG INVERSION SHOULD PRECLUDE
STRONGEST WINDS FROM BEING REALIZED AT THE SURFACE. BUT ANY AMOUNT
OF MIXING OR ANY INCREASE IN ELEVATION WILL RESULT IN A NOTICEABLE
INCREASE IN WIND SPEED. WOULD NOT TAKE MUCH IN THAT CASE TO
SUSTAIN WINDS ABOVE 27 KTS. AFTER 12Z FLOW BECOMES MORE WRLY AND
DOWNSLOPING WILL DRY OUT THE COASTAL ZONES. UPSLOPE SHOWERS
CONTINUE OVER HIGHER TERRAIN THROUGH THE DAY. A SHORTWAVE TROF AND
COLD TEMPS ALOFT COULD RESULT IN A LATE INCREASE IN SHOWER
ACTIVITY WITH THE HEATING OF THE DAY...WITH THE GREATEST THREAT
OVER THE CT RIVER VALLEY.
&&
.SHORT TERM /TONIGHT/...
ANY DIURNAL SHOWERS SHOULD TAPER OFF...LEAVING WNW UPSLOPE FLOW
AND SHOWERS OVER THE HIGHER TERRAIN. COLDER AIR BLEEDING IN BEHIND
THE FRONT WILL DROP NRN ZONES IN THE THE 20S...WITH 30S ALONG THE
COAST. SUB FREEZING TEMPS OVER THE HIGHER TERRAIN WILL ALLOW FOR
SNOW SHOWERS...BUT ACCUMULATIONS WILL REMAIN AN INCH OR LESS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
ON THE LARGE SCALE...MODELS HAVE BEEN FAIRLY CONSISTENT WITH THE
FORECAST FOR THE COMING WEEK OVER THE LAST SEVERAL RUNS. HIGH PRES
BUILDS N FOR MONDAY...WITH POSSIBLE FLY IN THE OINTMENT BEING WEAK
WAVE TRAVELING ALONG STATIONARY FRONT OVER SRN NEW ENGLAND AND
MID-ATLANTIC STATES. THIS WILL LIKELY BRING SOME CLOUDS TO SRN
ZONES MON AFTERNOON AND EVENING...AND HAS AN OUTSIDE CHANCE TO BRING
SOME SHRA INTO FAR SRN ZONES.
OTHERWISE HIGHER CONFIDENCE OF SOME PRECIPITATION...MOSTLY RA...SN
IN THE MTNS...LATE TUESDAY INTO WED NIGHT...AS LOW PRES SHIFTS FROM
THE OH VLY INTO SRN QUEBEC. THIS DOES NOT LOOK LIKE A STRONG
SYSTEM...AND HIGH QPFS ARE NOT EXPECTED...WITH BEST CHC FOR PRECIP
COMING LATE TUE NIGHT IN WAA...AND AGAIN WED NIGHT WITH COLD
FROPA.
HIGH PRES BUILDS IN AGAIN FOR THU-FRI...WITH ANOTHER POSSIBLE LOW
TRACKING TO THE WEST ON SAT.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY/...IFR CONDITIONS WILL BE POSSIBLE IN
HEAVY RAIN THIS MORNING...OTHERWISE GENERAL IMPROVEMENT TO MVFR IS
EXPECTED. STRONG SE WINDS POSSIBLE AT ALL TERMINALS BEFORE
12Z...ESPECIALLY KPSM AND KPWM WITH GUSTS AOA 40 KTS. LATER TODAY
NW WINDS WILL DEVELOP WITH GUSTS AROUND 25 KTS AT ALL TERMINALS.
LONG TERM...VFR MON AND TUE. FLIGHT RESTRICTIONS IN -RA AND LOW
CIGS TUE NIGHT INTO WED NIGHT. COULD SEE A BREAK WITH VFR DURING
THE DAY ON WED.
&&
.MARINE...
SHORT TERM...STORM WARNINGS CONTINUE FOR STRONG SE WINDS OVER
WATERS. RECENT GUSTS TO 48 KTS WILL INCREASE IN THE NEXT FEW HOURS
AS STRONGEST WINDS ALOFT MOVE OVERHEAD. AFTER 12Z WINDS WILL
GRADUALLY DIMINISH BEFORE NW FLOW DEVELOPS IN THE AFTN. WINDS WILL
AT LEAST BE SCA...POSSIBLY LOW END GALE...IN NW FLOW. SEAS WILL
REMAIN HIGH THROUGH THE SHORT TERM.
LONG TERM...LINGERING SCA WINDS MONDAY...BUT DIMINISHING MON
NIGHT. MAY NEED SCA ONCE AGAIN TUE NIGHT THROUGH WED NIGHT.
&&
.FIRE WEATHER...
HEAVY RN TNGT AND SUNDAY MORNING SHOULD HELP WET FUELS AND LOWER
THE FIRE DANGER...HOWEVER...SN WILL CONT TO MELT.
&&
.HYDROLOGY...
WILL CONT THE FLOOD WATCH AS IS. SLIGHTLY HIGHER QPF FOR THE UPPER
MERRIMACK TRIBUTARIES...COULD CAUSE SOME MINOR FLOODING
THERE...AND STILL WATCHING THE CONNECTICUT...SACO...ANDROSCOGGIN AND
KENNEBEC...AS SNOW MELT CONTINUES TO SWELL THESE RIVERS.
&&
.TIDES/COASTAL FLOODING...
CURRENT TIDES RUNNING CLOSE TO 2 ABOVE PREDICTED. THE NEXT HIGH
TIDE IS FORECAST TO BE 10.7 FEET AT 1100 AM AT PORTLAND. STORM
SURGE BETWEEN 1 AND 2 FEET WILL PUSH THE TIDE CLOSE TO OR ABOVE
THE 12 FOOT TIDAL FLOOD STAGE AT PORTLAND. HAVE GONE WITH A
COASTAL FLOOD WARNING FOR CUMBERLAND COUNTY SOUTH...WITH AN
ADVISORY NORTH FOR THE MIDCOAST. WITH HIGH SEAS AND ONSHORE
FLOW...SPLASHOVER AND BEACH EROSION WILL ALSO BE LIKELY IN THE
HOUR SURROUNDING HIGH TIDE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY UNTIL NOON EDT TODAY FOR MEZ007>009-012>014-
018>021.
FLOOD WATCH THROUGH THIS EVENING FOR MEZ007>009-012>014-020-
021.
HIGH WIND WARNING UNTIL NOON EDT TODAY FOR MEZ022>028.
COASTAL FLOOD ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR
MEZ025>028.
COASTAL FLOOD WARNING UNTIL 1 PM EDT THIS AFTERNOON FOR MEZ023-
024.
NH...WIND ADVISORY UNTIL NOON EDT TODAY FOR NHZ001>010-013.
FLOOD WATCH THROUGH THIS EVENING FOR NHZ001>005-007.
HIGH WIND WARNING UNTIL NOON EDT TODAY FOR NHZ014.
COASTAL FLOOD WARNING UNTIL 1 PM EDT THIS AFTERNOON FOR NHZ014.
MARINE...STORM WARNING UNTIL NOON EDT TODAY FOR ANZ150>154.
&&
LEGROHazardous weather outlook, Apr 17, 6:43 AM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 643 AM EDT SUN APR 17 2011 MEZ007>009-012>014-020-021-NHZ001>005-007-181045- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SULLIVAN- 643 AM EDT SUN APR 17 2011 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018-019-NHZ006-008>010-013-181045- INTERIOR YORK-INTERIOR CUMBERLAND-SOUTHERN CARROLL-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM- 643 AM EDT SUN APR 17 2011 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ025>028-181045- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 643 AM EDT SUN APR 17 2011 ...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT TODAY... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ023-024-NHZ014-181045- COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 643 AM EDT SUN APR 17 2011 ...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT TODAY... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ022-181045- INTERIOR WALDO- 643 AM EDT SUN APR 17 2011 ...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-181045- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 643 AM EDT SUN APR 17 2011 ...STORM WARNING IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 6:39 AM EDT | Coastal Flood Warning | GYX | Cumberland, York | 6 hr |
| Apr 17, 6:39 AM EDT | Coastal Flood Advisory | GYX | Knox, Lincoln, Sagadahoc, Waldo | 6 hr |
| Apr 17, 9:32 AM EDT | Gale Warning | GYX | 3 hr | |
| Apr 17, 12:15 PM EDT | Small Craft Advisory | GYX | 33 hr | |
| Apr 17, 3:57 PM EDT | Coastal Flood Advisory | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 9 hr |
| Apr 17, 4:24 PM EDT | River Flood Warning | GYX | Somerset | 22 hr |
| Apr 17, 6:07 AM EDT | River Flood Warning | GYX | Merrimack | 36 hr |
Nearby
River Flood Warnings in Maine, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.